Discussions that mention remeron

Depression board


Hello all. I was wondering if any of you have heard of a drug called Remeron? I have been doing research on some of these medications and I figured that I could ask people on here if they've had any first-hand experience with this drug.

I will be talking to a Dr shortly however, we all know that Dr's don't necessarily always know what they're talking about. lol. Any feedback would be greatly appreciated. It seems this drug has had mostly positive press. I could be wrong, though. Thanks for your time and take care!
Stacy =)
Quote from hry33:
its probably as likely to help as any other antidepressant med is
however compulsive eating is an occasional side effect



Ah, I see. Just seems that all the research I have read regarding Remeron has said that because it's the fastest acting antidepressant medication out there, they have found that it works extremely well and quicker than most other drugs.

I'll read more but it seems that so many of the anti depressants have so many side effects. Thank you for responding. :)
Stacy
I am currently on 225 mg of Effexor XR for a year now. I was feeling really depressed a few weeks ago so my doctor gave me a prescription for Remeron. He told me that it will give me a feeling of hunger even though I may not be hungry. I took it one time and could not take it anymore. It made me really sleepy and groggy. My doctor said the side effects usually go away after a week however I could not take another day feeling like that. I am still taking Effexor and my doctor added Wellbutrin XL 150mg. I am feeling fine now. :bouncing:
[QUOTE=Happy Days]I am currently on 225 mg of Effexor XR for a year now. I was feeling really depressed a few weeks ago so my doctor gave me a prescription for Remeron. He told me that it will give me a feeling of hunger even though I may not be hungry. I took it one time and could not take it anymore. It made me really sleepy and groggy. My doctor said the side effects usually go away after a week however I could not take another day feeling like that. I am still taking Effexor and my doctor added Wellbutrin XL 150mg. I am feeling fine now. :bouncing:

Yes- I guess each medication can be different for everyone. So you are on Effexor and Wellbutrin. Do you feel any side effects from those? I am just curious. Also, how quickly did you find that they worked for you? I'm just in the process of doing research so I figure any information can't hurt. Glad you are feeling better! =) Stacy
Remeron is known to be very sedating so it should probably be taken at night only.
Quote from jhu1321:
Remeron is known to be very sedating so it should probably be taken at night only.


Thank you for this info. I really do appreciate it. It just seems so difficult to find the correct medications for each individual person. But, like I said, I've read that Remeron seems to be pretty good but I'd rather go by as many opinions as possible.
My doctor tried me on Remeron and I only take it one day because it was so sedating and I could not stop eating the entire next day. I mean I craved everything..... :eek:
Quote from ZoloftMan:
My doctor tried me on Remeron and I only take it one day because it was so sedating and I could not stop eating the entire next day. I mean I craved everything..... :eek:


I guess people just have to find the drug that works best for them. I'm wondering about this drug though just because they say it dissolves so quickly on the tongue. Who knows... =) There's no such thing as a miracle drug, that's for sure. =)
Hi,,,I just recently started taking Remeron,,,little over 2 weeks now,,,30mg. It is the first time I've ever been on an anti-depressant so I can't compare it to others. I don't know what or when to expect results from it either so I guess I'm not much help,,,sorry. Maybe in a few more weeks I'll know more,,,hoping anyway. Leah
I have Major Depressive Disorder, PTSD and GAD which will help to explain what I say I currently take 60mg of Remeron and have taken it for at least 5 months. The weariness from Remeron disappears pretty quickly, as for the weight gain I really can not tell you as I also take effexor, wellbutrin, zyprexa, ttrazadone so it would be really hard to say which med is responsible for the extra weight I gained.

take care
trg247
Thanks for responding. Wow you are on a lot of medication. How come so many? Is there anyway that the Dr's can figure out which medication's are working and just keep you on those?

Also I have another question about Remeron. When you started taking it, did you feel anything different after that drug started kicking in? Or did you start taking multiple drugs at once? Thanks. =)
Hi: The doctors have been trying for awhile to reduce the number of meds I am on but they believe they are all helping to a certain degree. Remeron was introduced after I was taking a couple of others,I think it was Paxil and Trazadone at the time. The only thing I noticed was the weariness but that dissappered pretty quickly

take care
trg247
Hello Stacy: Three years ago I was put on Remeron for severe depression and inability to sleep at night. It was great, I'd take it 1/2 hour before hopping into bed and I'd be out like a light, sleeping the night through. Some major grogginess the morning after for several weeks but that disappeared in time. However, in an 8-month period I put on 50 lbs. The weight came on like a freight train, as my appetite increased 10-fold. For that reason I tapered off and eventually stopped taking Remeron. In 2005 I gave myself the entire year to lose some weight and by the end of 05 I had taken off the 50 lbs. ( not an easy task for me!! ). Even though Remeron worked so well for my insomnia I didn't want any more major weight gain so now I am prescribed Restoril for sleep, and it also tends to help somewhat with my depression but not a great deal. It seems to me that getting a good night's sleep helps with my sadness, although I am still extremely depressed. It works great for sleep, I take it one hour or so before bedtime, it helps me get to sleep and stay asleep, plus I wake up the next morning with no grogginess, in fact, haven't had any adverse side effects from it at all. Remeron also helped with my feelings of depression alot so it did work well for me. I'd recommend it for sleep but just watch out for increased appetite and unwanted weight gain. I hope this helps and that you find some relief for your depression. Best wishes to you. Sincerely, Sue :eek:
Been on Remeron for a month now. I was given it for depression as well as to help me sleep. Thing is it doesn't make me all that tired and I have to take Lorazepam as well to help me fall asleep. Been having some awful dreams since being on Remeron too,,,really vivid ones that I have a hard time pulling myself out of in the morning. I always wake up so groggy and I find this difficult as I have work and kids to deal with. I am still unsure of whether it has helped with my depression as much as I would like but my doctor says it takes time. Thanks,,,,Leah
I have been on Remeron for about six months and it has been nothing short of a miracle antidepressant for me. I was on 15 for a while and now take 30mg once a day. Unfortunately, I have gained some weight from it, and do have increased hunger (mostly around that time of the month), but I would much rather gain weight than be severely depressed. It lifted me out of a major depression (where I was hospitalized for it) in about three days. Also, it has not numbed my emotions like Lexapro, Zoloft, and Prozac did.
I have been on Remeron for five months and it did not help me much (only with sleep.) I've given it a fair enough chance but I just don't think it's the right one for me. However, it was a very easy drug to start compared to others. I did have some freaky dreams and some mornings woke up very depressed. Almost like it had the opposite affect on me. It didn't help my panic attacks either. I'm trying to get off it now. Just because it didn't work for me does not mean it won't work for you. Give it a chance, like I said it has minimal side affects. Good luck to you.